Oklahoma, 2025Hail and Damaging Winds in Oklahoma, May 26, 2025
May 26, 2025 · NWS OUN · 11 events in 6 counties and zones
A late-evening round of severe weather occurred across northwestern into west-central Oklahoma on the 26th. , cold temperatures), promoting a sufficient overlap of instability and lapse rates for large to very large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A late-evening round of severe weather occurred across northwestern into west-central Oklahoma on the 26th. Thunderstorm activity was focused near and beneath an upper low aloft (i.e., cold temperatures), promoting a sufficient overlap of instability and lapse rates for large to very large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 26, 5:50 PM CST, 1 hour 35 minutes earlier. Its key messages:
- Updated at 641 PM CDT Mon May 26 2025
- Scattered storms tonight.
- After a brief break, rain chances return late Wednesday / Thursday.
Area forecast discussion, May 26, 5:50 PM CST, 1 hour 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
650 PM CDT Mon May 26 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 641 PM CDT Mon May 26 2025
- Scattered storms tonight.
- After a brief break, rain chances return late Wednesday /
Thursday.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 156 PM CDT Mon May 26 2025
The upper trough over the Rockies will move toward the Plains
today with lift increasing tonight. This will provide enough
lift for scattered showers and thunderstorms tonight. The low-
level airmass has been worked over by this morning's storms, but
there has been enough instability redeveloping and deep-layer
wind shear is sufficient that some isolated strong or marginally
severe storms will be possible. But low-level wind shear is very
weak. Fortunately, the most likely area for showers and storms
tonight is not where we have seen the heaviest precipitation over
the last couple of days.
&&
.SHORT TERM...
(Tuesday through Wednesday night)
Issued at 156 PM CDT Mon May 26 2025
Precipitation chances will be low on Tuesday/Tuesday night after
the trough moves to the east. But the trough does not go too far
to the east at the main upper low sits and spins over the Upper
Mississippi Valley. An upper trough pivots southward around the
south side of the upper low on Wednesday/Wednesday night with
increasing precipitation chances again. With upslope low-level
winds over the central High Plains and this trough moving south, a
thunderstorm complex will likely develop over the eastern Colorado
Plains and move southeast bringing very high precipitation chances
into northwest Oklahoma Wednesday night.
&&
.LONG TERM...
(Wednesday through next Sunday)
Issued at 1057 PM CDT Sun May 25 2025
After our midweek respite, models suggest the next upper wave moving
through Wednesday night / Thursday with an associated front,
bringing medium rain chances with it. Too early to start diving into
mesoscale details as the synoptic level is still showing some model
variance.
After this wave moves through, we should get another dry period
before another shortwave possibly arrives sometime next weekend.
Day
&&
.AVIATION...
(00Z TAFS)
Issued at 641 PM CDT Mon May 26 2025
Low ceiling from persisting stratus will keep our terminals under
MVFR to periods of IFR conditions through much of the forecast
period. An upper trough will be digging through bringing a final
round of TSRA across our area generally between 03-10Z although
probabilities of any storms moving over our terminals is around
30%. Easterly surface winds will be gradually backing more
northeasterly as a warm front will be lifting although windspeeds
rather weak at 5 to 10 kts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 75 60 73 58 / 50 50 10 10
Hobart OK 76 59 75 57 / 60 50 10 10
Wichita Falls TX 78 64 77 61 / 50 40 0 10
Gage OK 71 54 73 54 / 60 50 10 10
Ponca City OK 72 57 72 55 / 70 50 10 0
Durant OK 79 65 78 62 / 90 60 20 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...68
In the hours before
Special weather statement, May 26, 3:09 PM CST, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Norman OK
409 PM CDT Mon May 26 2025
OKZ009-014-262145-
Roger Mills OK-Ellis OK-
409 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of southeastern Ellis
and central Roger Mills Counties through 445 PM CDT...
At 409 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Reydon, moving east at 40 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, Reydon, Strong City, Crawford, and Roll.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3555 9991 3575 9994 3599 9950 3569 9939
TIME...MOT...LOC 2109Z 247DEG 33KT 3570 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 26, 6:18 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Norman OK
718 PM CDT Mon May 26 2025
OKZ009-270045-
Ellis OK-
718 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of west central Ellis
County through 745 PM CDT...
At 718 PM CDT, Doppler radar was tracking a strong thunderstorm 5
miles southwest of Shattuck, moving east at 30 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Shattuck, Arnett, and Gage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3631 10000 3639 9968 3615 9965 3611 10000
TIME...MOT...LOC 0018Z 253DEG 28KT 3623 9996
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Special weather statement, May 26, 7:01 PM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
801 PM CDT Mon May 26 2025
OKZ009-014-270130-
Roger Mills OK-Ellis OK-
801 PM CDT Mon May 26 2025
...A strong thunderstorm will impact portions of southwestern Ellis
and northwestern Roger Mills Counties through 830 PM CDT...
At 801 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Crawford, moving east at 25 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crawford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.
&&
LAT...LON 3577 9988 3595 9993 3603 9967 3580 9957
TIME...MOT...LOC 0101Z 256DEG 22KT 3588 9982
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
30Hail, Roger Mills
- When
- May 26, 7:25 PM CST
- Where
- Roger Mills County, 2 mi E of Crawford
- Measured
- 2.75 in hail
- Reported by
- Public
- Coordinates
- 35.830, -99.764
An image was relayed by emergency management. The location is approximate, and the event time is estimated from radar observations.
Hail, Roger Mills
- When
- May 26, 8:21 PM CST
- Where
- Roger Mills County, 4 mi NW of Hammon
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.671, -99.430
The report was relayed by emergency management. The location is approximate.
Hail, Roger Mills
- When
- May 26, 8:29 PM CST
- Where
- Roger Mills County, 2 mi N of Hammon
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.659, -99.380
The location is approximate.
Hail, Custer
- When
- May 26, 8:32 PM CST
- Where
- Custer County, 6.07 mi S of Moorewood
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.653, -99.368
Hail, Roger Mills
- When
- May 26, 8:33 PM CST
- Where
- Roger Mills County, Hammon
- Measured
- 2.75 in hail
- Reported by
- Broadcast Media
- Coordinates
- 35.630, -99.380
The report was relayed by a broadcast media storm chaser. The location is approximate.
Hail, Dewey
- When
- May 26, 8:40 PM CST
- Where
- Dewey County, 0.1 mi N of Putnam
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.861, -98.970
An image showing a ruler measurement was shared on social media. Additional images show accumulating hailfall at this location. The location is approximate, and the event time is estimated from radar observations.
Hail, Custer
- When
- May 26, 8:41 PM CST
- Where
- Custer County, 7.6 mi S of Moorewood
- Measured
- 2.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 35.630, -99.350
The location is approximate.
Hail, Roger Mills
- When
- May 26, 9:23 PM CST
- Where
- Roger Mills County, 5.98 mi S of Angora
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 35.754, -99.435
The report was relayed through mPING.
Thunderstorm Wind, Beckham
- When
- May 26, 9:44 PM CST
- Where
- Beckham County, 2.04 mi NE of Elk City
- Measured
- 60 kt (69 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 35.431, -99.394
Elk City Regional Business Airport (KELK) observation.
Hail, Washita
- When
- May 26, 10:35 PM CST
- Where
- Washita County, 2.76 mi NW of Cowden
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 35.277, -98.746
The report was relayed through mPING. The event time is adjusted based on radar observations.
Thunderstorm Wind, Caddo
- When
- May 26, 11:10 PM CST
- Where
- Caddo County, 3.02 mi S of Alfalfa
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.177, -98.602
An estimated wind gust. The location is approximate.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Damaging Winds in Louisiana, May 26 to 28, 2025$507,000 · 70 kt wind · 14 events
- Tornado and Flash Flooding in Louisiana, May 26, 2025$100,000 · EF1 · 5 events
- Flash Flooding and Hail in Texas, May 26 to 27, 2025$19,000 · 3 in hail · 40 events
- Damaging Winds and Lightning Strike in Texas, May 26 to 27, 2025$20,000 · 68 kt wind · 12 events
- Tornado and Hail in Texas, May 26, 2025$16,000 · 2.5 in hail · 10 events
- Flash Flooding and Damaging Winds in Texas, May 26, 202565 kt wind · 9 events
- Hail and Damaging Winds in Georgia, May 26, 20251.75 in hail · 8 events
- Damaging Winds in Louisiana, May 26 to 27, 202560 kt wind · 6 events
- Marine Thunderstorm Winds and Waterspout in Gulf of Mexico, May 26 to 30, 202550 kt wind · 5 events
- Damaging Winds in Texas, May 26 to 27, 2025$6,000 · 50 kt wind · 5 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 26, 20254 events
- Tornado in Florida, May 26, 2025$8,000 · EF0 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1261056, 1261067, 1261069, 1261073, 1261075, 1264312, 1261080, 1261248, 1261249, 1261250, 1261251.